Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Mar 23, 2021, 12:08 PM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2021, 12:08 PM CDT (17:08 UTC)
- Expired
- Mar 23, 2021, 1:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Mar 23, 9:53 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 23, 9:53 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
953 AM CDT Tue Mar 23 2021
.UPDATE...
The line of showers and thunderstorms ahead of a cold front that had
stalled across southwest Louisiana earlier this morning dropping four
to six inches of rain is once again progressing eastward at a
decent clip. As such, the flash flood threat is diminishing.
However, as light to moderate rain continues across the region
that saw heavier rain earlier, opted to maintain the flash flood
watch until its originally scheduled expiration at 18Z.
The line of storms is still progged to stall again somewhere
across southeast Louisiana later this afternoon which may leave
trailing showers across parts of south central Louisiana through
the afternoon and evening.
Visible satellite this morning showing a well defined clearing
line near the state line this morning with area weather cameras
already showing nearly clear skies in Beaumont and Orange. Expect
clearing to occur across extreme western Louisiana, but clouds
will likely remain in place across south central Louisiana as the
line of storms is still progged to stall again somewhere across
southeast Louisiana later this afternoon. This may leave trailing
showers across parts of south central Louisiana through the
afternoon and evening.
Updated the latest hourly PoPs to better align with the
progression of the precip and clearing, but the short term
forecast was, otherwise, left unchanged.
Jones
&&
.PREV DISCUSSION... /issued 630 AM CDT Tue Mar 23 2021/
UPDATE...
Updated to include Allen and Evangeline parishes in the Flash
Flood Watch.
PREV DISCUSSION... /issued 526 AM CDT Tue Mar 23 2021/
DISCUSSION...
A Flash Flood Watch has been posted for south central Louisiana
this morning from Cameron parish to St Mary parish northward into
St Landry parish. Rains continue to train across southern
Louisiana from Cameron parish to Evangeline parish this morning.
Rainfall totals range from one to four inches in locations. The
next frontal system is currently to the northwest of the storms in
Louisiana and extends from west of Natchitoches in central
Louisiana southwest to west of Houston. This boundary is expected
to push the storms that are training off to the east later this
morning. Storms ending in southeast Texas and western Louisiana
during the late morning into the afternoon hours. Storms end in
south central late this afternoon. Temperatures to rebound back
into the upper 70s.
There will be a break in the rains tonight as the boundary lifts
back to the north. Skies to remain cloudy as temperatures fall
back into the lower 60s. What is left of the boundary will begin
to be the focus of the next rain event that will develop on
Wednesday into Thursday. This may bring additional rains that will
be heavy at times and may cause additional issues with flooding
in low lying areas. This mess looks to finally exit as the next
cold front pushes in. Temperatures though will moderate through
the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 58 78 66 / 80 10 60 80
LCH 78 61 80 68 / 90 10 50 60
LFT 76 64 79 69 / 100 20 70 60
BPT 78 60 79 66 / 80 0 50 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ031>033-
041>045-052>055-073-074.
TX...None.
GM...Small Craft Advisory until 11 AM CDT this morning for GMZ435-452-
455-472-475.
Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ435-452-455-472-475.
Small Craft Exercise Caution until 11 AM CDT this morning for
GMZ430-432-450-470.
&&
PUBLIC...66Hazardous weather outlook, Mar 23, 6:21 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 621 AM CDT Tue Mar 23 2021 LAZ027>030-TXZ180-201-215-216-259>262-241130- Vernon-Rapides-Avoyelles-Beauregard-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 621 AM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Showers and thunderstorms today... rains will be heavy at times. This will causes some issues with minor flooding in low lying areas. Rains ending towards the late afternoon into the early evening hours. This break is expected to continue into the overnight hours before the threat slowly returns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms look to start during the afternoon hours on Wednesday and continue into Thursday before the next frontal system pushes the stalled frontal boundary off to the east. But this is only another quick break as showers return late on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ031>033-041>045-052>055-073-074-241130- Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- 621 AM CDT Tue Mar 23 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms look to start during the afternoon hours on Wednesday and continue into Thursday before the next frontal system pushes the stalled frontal boundary off to the east. But this is only another quick break as showers return late on Saturday and Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-452-455-472-475-241130- Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 621 AM CDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next frontal system looks to finally push the stalled front to our north off to the east late Thursday. Winds and seas are expected to remain elevated during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-450-470-241130- Sabine Lake-Calcasieu Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- 621 AM CDT Tue Mar 23 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. ...SMALL CRAFT SHOULD EXERCISE CAUTION IN EFFECT UNTIL 11 AM CDT THIS MORNING... Winds will begin to relax as the latest frontal boundary stalls and lifts back to the north this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The next frontal system looks to finally push the stalled front to our north off to the east late Thursday. Winds and seas are expected to remain elevated during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. K. Kuyper
In the hours before
Local storm report, Mar 23, 8:46 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG WASHINGTON 30.62N 92.06W
03/23/2021 ST. LANDRY LA PUBLIC
PUBLIC REPORTS A ROOF BLOWN OFF A HOME ON CHURCH ST IN
WASHINGTON.
&&
DJONESLocal storm report, Mar 23, 8:56 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND GST 3 SE CAMERON 29.77N 93.26W
03/23/2021 M44 MPH GMZ452 LA C-MAN STATION
CAPL1 RECORDED A WIND GUST OF 38 KNOTS.
&&
ATINGLERLocal storm report, Mar 23, 9:53 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
953 AM CDT TUE MAR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
03/23/2021 CALCASIEU LA PUBLIC
SEVERAL CARS FLOODED ON KIRKMAN STREET NEAR DOWNTOWN.
WATER ALSO REPORTED TO BE BUMPER DEEP TO SUVS ON BROAD
STREET NEAR DOWNTOWN.
&&
ATINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:32 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:06 AM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 84 min |
| Mar 23, 5:08 AM CDT | Flash Flood Watch | LCH | Allen, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin | 8 hr |
| Mar 23, 5:17 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 43 min |
| Mar 23, 5:45 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 2 hr |
| Mar 23, 6:01 AM CDT | Special Weather Statement | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more | 44 min |
| Mar 23, 6:10 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 35 min |
| Mar 23, 6:36 AM CDT | Tornado Warning | LCH | Saint Landry | 24 min |
| Mar 23, 6:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 23, 6:51 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 24 min |
| Mar 23, 7:08 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 37 min |
| Mar 23, 7:19 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| Mar 23, 7:24 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 21 min |
| Mar 23, 7:30 AM CDT | Special Marine Warning | LCH | 30 min | |
| Mar 23, 7:43 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more | 2 hr |
| Mar 23, 7:43 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 62 min |
| Mar 23, 7:45 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 30 min |
| Mar 23, 8:16 AM CDT | Tornado Warning | LCH | Saint Landry | 29 min |
| Mar 23, 8:24 AM CDT | Tornado Warning | LCH | Cameron, Vermilion | 36 min |
| Mar 23, 8:45 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 45 min |
| Mar 23, 8:53 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 37 min |
| Mar 23, 9:25 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 50 min |
| Mar 23, 9:48 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 2 more | 3 hr |
| Mar 23, 10:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Mar 23, 10:44 AM CDT | Special Marine Warning | LCH | 16 min | |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Mar 23, 11:58 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Mar 23, 3:19 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 116 min |
| Mar 23, 3:43 PM CDT | Small Craft Advisory | LCH | 12 hr | |
| Mar 23, 6:00 PM CDT | Special Marine Warning | LCH | 90 min | |
| Mar 23, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 33 min |
| Mar 23, 3:30 AM CDT | Special Weather Statement | LCH | Tyler | 15 min |
| Mar 23, 5:20 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 40 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.